Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 52, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 19, 2012, 9:20 PM EDT. It took effect at Jul 20, 2012, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 9:20 PM EDT (01:20 UTC)
- In effect from
- Jul 20, 2012, 12:00 PM EDT
- Expired
- Jul 20, 2012, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
743 WHUS73 KGRR 200120 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 920 PM EDT THU JUL 19 2012 LMZ844>846-200930- /O.NEW.KGRR.SC.Y.0052.120720T1600Z-120721T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 920 PM EDT THU JUL 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EDT FRIDAY. * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS WILL BECOME NORTH/NORTHWEST 15 TO 25 KNOTS FRIDAY AFTERNOON AND EARLY EVENING. * WAVES...1 TO 3 FEET WILL BUILD TO 2 TO LOCALLY 5 FEET FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
3 follow-up statements
058 WHUS73 KGRR 200733 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 333 AM EDT FRI JUL 20 2012 LMZ844>846-201545- /O.CON.KGRR.SC.Y.0052.120720T1600Z-120721T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 333 AM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WINDS...NORTHEAST WINDS 10 TO 20 KNOTS WILL BECOME NORTH/NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON AND EARLY EVENING. * WAVES...1 TO 3 FEET WILL BUILD TO 3 TO LOCALLY 5 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
946 WHUS73 KGRR 201548 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1148 AM EDT FRI JUL 20 2012 LMZ844>846-210000- /O.CON.KGRR.SC.Y.0052.120720T1600Z-120721T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1148 AM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * NORTH WINDS 15 TO 25 KNOTS INTO THIS EVENING DIMINISHING LATE TONIGHT. * WAVES...3 TO LOCALLY 5 FEET THIS AFTERNOON AND EVENING DIMINISHING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
568 WHUS73 KGRR 201915 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 PM EDT FRI JUL 20 2012 LMZ844>846-202015- /O.CAN.KGRR.SC.Y.0052.000000T0000Z-120721T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 315 PM EDT FRI JUL 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. .NORTH WINDS HAVE DECREASED TO 10 TO 20 KNOTS AND WAVE HEIGHTS HAVE SUBISIDED TO 3 FEET OR LESS. $$ WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 19, 7:56 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 19, 7:56 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 756 PM EDT THU JUL 19 2012 .SYNOPSIS... ISSUED AT 340 PM EDT THU JUL 19 2012 SHOWERS WILL MOVE OUT OF THE AREA TONIGHT LEADING TO DRY WEATHER THROUGH SATURDAY. TEMPERATURES WILL BE ON THE RISE THROUGH THE WEEKEND WITH HIGHS AROUND 90. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 340 PM EDT THU JUL 19 2012 INCREASED POPS LATE THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE NRN CWA. LATEST WATER VAPOR IMAGERY SHOWS A SHORT WAVE DROPPING SOUTHEAST ACROSS NRN LAKE MICHIGAN IN TANDEM WITH A SFC LOW MOVING EAST FROM CENTRAL ILLINOIS INTO INDIANA. DPVA AHEAD OF IT IS GENERATING ENOUGH LIFT TO PRODUCE LIGHT TO MODERATE SHOWERS ACROSS THE NW/WC CWA. CONDENSATION PRESSURE DEFICITS REMAIN AOB 10 MB THROUGH THE EVENING LEADING ME TO BELIEVE THAT THE SHOWERS WILL HANG AROUND FOR SEVERAL MORE HOURS. AS THE SHORT WAVE MOVES AWAY FROM THE REGION LATE TONIGHT...NORTHWEST FLOW ALOFT OWING TO A HIGH OVER THE CENTRAL PLAINS WILL BECOME DOMINANT FOR THE NEXT FEW DAYS. A SFC HIGH OVER HUDSON BAY WILL BUILD SOUTH RESULTING IN DRY WX FOR THE NEXT FEW DAYS. TEMPS WILL BEGIN TO WARM SATURDAY INTO SUNDAY AS WINDS VEER FROM THE NORTHEAST FRIDAY TO THE SOUTH SATURDAY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 340 PM EDT THU JUL 19 2012 THE UPPER RIDGING OVER THE CENTER OF NATION WILL GRADUALLY LOSE IT/S GRIP ON THE GREAT LAKES REGION INTO NEXT WEEK. THIS WILL OCCUR AS A SERIES OF NORTHERN STREAM SHORT WAVES ARE INDICATED DURING THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD. UNTIL THESE SYSTEMS ARE THROUGH EXPECT MAX TEMPS TO BE IN THE UPPER 80S TO MID 90S SUN AND MON...THEN MOSTLY MID AND UPPER 80S FOR THE REMAINDER OF THE WEEK. AS FOR PCPN CHANCES...THE SECOND SHORT WAVE MONDAY NIGHT WILL COME WITH A SURFACE COLD FRONT. SO WILL MAINTAIN CHC POPS MONDAY AND MONDAY NIGHT. THE NEXT CHANCE OF PCPN COMES WED INTO THU. INITIALLY WE WILL BE IN A WARM ADVECTION PATTERN ON WED WITH A WARM FRONT SLIDING INTO THE REGION...THEN IT APPEARS A COLD FRONT WILL APPROACH BY THU WITH A FAIRLY VIGOROUS SHORT WAVE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 756 PM EDT THU JUL 19 2012 IFR TO MVFR CONDITIONS IN LOW CIGS AND AREAS OF RAIN/FOG WILL BE WIDESPREAD MUCH OF TONIGHT. HOWEVER RAPID IMPROVEMENT TO VFR CONDITIONS CAN BE EXPECTED FRIDAY MORNING AS HIGH PRESSURE AND A DRIER AIR MASS ARRIVES FROM THE NORTH. TSTM ACTIVITY HAS BEEN ISOLATED AT BEST... SO REMOVED ALL MENTION OF THUNDER FROM THE TAFS. IF IT WERE TO HAPPEN... AND CHANCES ARE SLIM... IT WOULD BE AT JXN THROUGH 02Z. && .MARINE... ISSUED AT 340 PM EDT THU JUL 19 2012 OFF SHORE WINDS 10 TO 20 KTS EXPECTED THROUGH FRIDAY RESULTING IN WAVES AOB 3 FEET. && .HYDROLOGY... ISSUED AT 340 PM EDT THU JUL 19 2012 LIGHT TO MODERATE SHOWERS CONTINUE TO FALL...WHICH IS A WELCOME RELIEF TO PARCHED AREAS OF THE WEST CENTRAL CWA NEAR I-96. IT WON/T BE ENOUGH RAIN TO MITIGATE THE DROUGHT AND DRY WX IS EXPECTED FRIDAY/SATURDAY. LOW STREAM FLOWS WILL CONTINUE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...93 SHORT TERM...93 LONG TERM...JK AVIATION...MEADE HYDROLOGY...93 MARINE...93
Hazardous weather outlook, Jul 19, 8:33 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 833 PM EDT THU JUL 19 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-210030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 833 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS EXISTS EACH DAY SUNDAY THROUGH WEDNESDAY... WITH THE EXCEPTION OF TUESDAY. A PATTERN CONDUCIVE TO SEVERE WEATHER MAY DEVELOP BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY OR THURSDAY OF NEXT WEEK. LMZ844>849-210030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 833 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT AND BEACH GOERS MAY DEVELOP FRIDAY AFTERNOON AND EARLY EVENING... PARTICULARLY SOUTH OF GRAND HAVEN. THE WINDS WILL BE OUT OF THE NORTH. A CHANCE OF THUNDERSTORMS EXISTS EACH DAY SUNDAY THROUGH WEDNESDAY... WITH THE EXCEPTION OF TUESDAY. A PATTERN CONDUCIVE TO SEVERE WEATHER MAY DEVELOP BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY OR THURSDAY OF NEXT WEEK. MEADE
In the hours before
Local storm report, Jul 19, 7:02 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
702 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 WSW CANNONSBURG 43.04N 85.52W
07/19/2012 M2.80 INCH KENT MI NWS EMPLOYEE
24 HOUR TOTAL.
&&
MEADELocal storm report, Jul 19, 7:04 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
704 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 E BATTLE CREEK 42.32N 85.14W
07/19/2012 M1.51 INCH CALHOUN MI TRAINED SPOTTER
TOTAL SINCE MIDNIGHT. 1.08 FELL BETWEEN 615 PM AND 640
PM.
&&
MEADELocal storm report, Jul 19, 7:29 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HEAVY RAIN HOLLAND 42.78N 86.11W
07/19/2012 M1.00 INCH OTTAWA MI TRAINED SPOTTER
STORM TOTAL
&&
RSUTTLELocal storm report, Jul 19, 7:30 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HEAVY RAIN ADA 42.95N 85.49W
07/19/2012 M1.00 INCH KENT MI NWS EMPLOYEE
STORM TOTAL. .67 SINCE 8 AM.
&&
RSUTTLELocal storm report, Jul 19, 8:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN HERSEY 43.85N 85.44W
07/19/2012 M2.20 INCH OSCEOLA MI TRAINED SPOTTER
STORM TOTAL
&&
RSUTTLELocal storm report, Jul 19, 8:27 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
827 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN BELLEVUE 42.44N 85.02W
07/19/2012 M0.56 INCH EATON MI TRAINED SPOTTER
STORM TOTAL
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:55 PM EDT | Beach Hazards Statement | GRR | Allegan, Ottawa, Van Buren | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.